MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282RTS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30595028m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# : (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old-male patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a webster ® cs catheter with ez steer¿ technology and the patient suffered cardiac tamponade requiring pericardiocentesis, surgical intervention and prolonged hospitalization.During an ep study using carto sound; during use of biosense webster products, the patient suffered a pericardial effusion.It was discovered when the anesthesiologist stated that the patient was not perfusing.The soundstar intracardiac echo catheter was used to visualize and diagnose the effusion.A pericardiocentesis was performed but was insufficient to stabilize the patient.The patient was sent to the operating room (or) for surgical intervention.The patient's status was unknown at the time of the call.The physician did not indicate that bwi products contributed to the patient event.The physician opinion on the cause of the adverse event was that the non-bwi right ventricular catheter likely caused the issue as the rv catheter perforated the rv.The patient¿s outcome of the adverse event was reported as improved.The patient required extended hospitalization because of the adverse event for monitoring.Transseptal puncture was not performed.No ablation was performed.Event occurred during ep study.No ablation or irrigated catheter was used and no error messages were observed on biosense webster equipment.This event is being conservatively being reported against the bwi catheter that was in use when the adverse event occurred.It was also reported that the carto 3 system workstation crashed pre-procedure, prior to any catheter placement.The study was able to be continued successfully.The case was an ep study, they were only using carto for cartosound module to see the ultrasound image.The caller stated that the software crash occurred prior to catheter insertion, before the case started, and did not contribute to patient event.This issue is not mdr reportable since the potential risk that it could cause or contribute to a death or serious deterioration in state of health is remote.

Brand Name
WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12449628
Report Number2029046-2021-01510
Device Sequence Number17074291
Product Code DRF
UDI-Device Identifier10846835002416
UDI-Public10846835002416
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberBD710DF282RTS
Device Catalogue NumberBD710DF282RTS
Device Lot Number30595028M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age64 YR